Alert archive / Nebraska / River Flood Warnings in 2019
River Flood Warning 101, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jul 3, 2019, 9:49 AM CDT for Washington County, Nebraska; Harrison County, Iowa. It took effect at Jul 3, 2019, 9:00 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2019, 9:49 AM CDT (14:49 UTC)
- In effect from
- Jul 3, 2019, 9:00 PM CDT
- Expired
- Jul 5, 2019, 1:00 PM CDT
- In force
- 40 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Harrison County, IA, Washington County, NE
The radar
The Omaha radar (KOAX), 43 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Blair (BLAN1).
- Action stage
- 23.5 ft
- Minor stage
- 26.5 ft
- Moderate stage
- 28.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06609100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jul 3, 6:48 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 3, 6:48 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Omaha/Valley NE 648 AM CDT Wed Jul 3 2019 .SHORT TERM...(Today through Friday Night) Issued at 300 AM CDT Wed Jul 3 2019 At 3 AM, skies were partly cloudy with ongoing thunderstorms along a stationary boundary in Iowa and cluster of storms moving east through South Dakota. Temperatures were hovering in the mid to low 70s and winds were light and variable. The synoptic pattern today will continue to be dominated by a upper ridge over the southern tier of the U.S., and a weak shortwave drifting out of the High Plains into eastern Nebraska. This should usher in another warm day with highs in the 87 to 92 degree range and dewpoints in the lower 70s. With an uncapped and unstable airmass in place, we should see scattered thunderstorms over the region as well. The best thunderstorm chances this morning should be focused over northeast Nebraska, as the aforementioned cluster of storms skirts eastward along the NE/SD border. Will have to watch and see if these storms lay down an outflow boundary that could impact convective development later today. Diurnal heating should help additional thunderstorms develop this afternoon/evening. Due to a lack of obvious surface convergence (potential outflow boundaries aside), storm development and location may be rather random. NAM/RAP forecast soundings indicated MLCAPE near 3000 j/kg, mid level lapse rates around 7 C/km, and 0 to 6 km shear less than 20 kt this afternoon. This suggests pulse type storms as opposed to supercells, with a multicellular cluster or two possible. A couple of these storms could be severe with large hail or damaging downburst winds. High PW values (near 1.8 inches) and slow storm motions also indicate a potential for localized flash flooding. Severe storms are most likely between 4 PM and 8 PM. Forecaster confidence in storm development is high, but confidence in storm location is low. Warm and humid for the 4th of July festivities, with a couple thunderstorms possible in the afternoon/evening. Thunderstorm coverage doesn't look widespread, with the best forcing for assent remaining to our west over the High Plains. So the odds favor good weather for fireworks or a trip to the lake at this point. Afternoon highs will be around 90 degrees. Several rounds of thunderstorms are possible between Thursday night and Saturday morning as a frontal boundary sags southward into Nebraska/Iowa, and a pair of shortwave troughs move out of the High Plains. The greatest rain chances will be Thursday night and Friday night, as clusters of storms move out of the High Plains. With PW values remaining in the 1.6-2.0 inch range and several rounds of rainfall possible, flash flooding may become and increasing concern. A couple strong/severe storms may also occur. .LONG TERM...(Saturday through Tuesday) Issued at 300 AM CDT Wed Jul 3 2019 Upper level ridging will remain in place through the holiday weekend and into early next week, keeping conditions warm and humid. It is starting to sound like a broken record. High temperatures are forecast to be in the upper 80s and low 90s each day, while dewpoints should be near 70 degrees. Periods of thunderstorm activity will continue to affect the region as well. At this point thunderstorms are most likely Saturday morning. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 641 AM CDT Wed Jul 3 2019 Isolated showers and thunderstorms during the morning should move away from all TAF sites by 15Z or so. However the atmosphere will remain conducive for convection to bubble up at just about any time during the afternoon and evening. Exact location of convection will have to be determined this afternoon as currently there is no strong low level convergence forecast. Thus will maintain a general VFR forecast for now. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Albright LONG TERM...Albright AVIATION...Dergan
Hazardous weather outlook, Jul 3, 4:51 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 451 AM CDT Wed Jul 3 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-040000- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 451 AM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Scattered thunderstorms possible today, with the greatest risk of a severe thunderstorm between 4 PM and 8 PM. Main severe threats are damaging downburst winds, large hail and flash flooding. Flooding continues on the Missouri River from near Plattsmouth downstream to past Rulo, and along the Missouri River above Lewis and Clark Lake. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be a daily chance of thunderstorms for the next several days. Widespread severe weather isn't expected at this time, but the flash flood risk may increase Friday and Saturday. Flooding should continue on the Missouri River from around Plattsmouth downstream to past Rulo, and along the Missouri River above Lewis and Clark Lake. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight or Wednesday. However, spotters are encouraged to report hail or wind gusts if they occur in your area. Albright
In the hours before
Local storm report, Jul 3, 6:37 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
637 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM HEAVY RAIN ONAWA 42.03N 96.08W
07/03/2019 E3.00 INCH MONONA IA LAW ENFORCEMENT
PONDING ON CITY STREETS.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:37 AM CDT | Areal Flood Advisory | OAX | Madison, Stanton | 5 hr |
| Jul 3, 11:48 AM CDT | Areal Flood Warning | OAX | Cedar, Pierce, Wayne | 5 hr |
| Jul 3, 2:33 AM CDT | Special Weather Statement | OAX | Shelby | 42 min |
| Jul 3, 3:37 AM CDT | Areal Flood Advisory | OAX | Shelby | 113 min |
| Jul 3, 7:12 AM CDT | Flash Flood Warning | OAX | Monona | 3 hr |
| Jul 3, 2:00 PM CDT | Special Weather Statement | OAX | Shelby | 30 min |
| Jul 3, 2:41 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 19 min |
Nearby
River Flood Warnings in Nebraska, 2019River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.